Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 51, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 17, 2000, 2:43 PM CDT for Green County, Wisconsin. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 17, 2000, 2:43 PM CDT (19:43 UTC)
- Expired
- May 17, 2000, 3:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Green County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 2:55 PM CDT | Hail 1 | Monticello, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -381 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
853 WUUS53 KMKX 171944 SVRMKE WIC045-172030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 243 PM CDT WED MAY 17 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREEN COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 330 PM CDT * AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 19 MILES WEST OF NEW GLARUS...OR 7 MILES NORTHEAST OF DARLINGTON...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW GLARUS BY 255 PM CDT. MONROE BY 300 PM CDT. ALBANY BY 310 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY LAT...LON 4285 8983 4260 8982 4256 8938 4283 8937
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 11:27 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 17, 11:27 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION ..UPDATED.. NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1127 AM CDT WED MAY 17 2000 HAVE INCLUDED MENTION OF LOCALLY HEAVY RAINFALL IN TONIGHT SECTIONS OF UPDATED ZONES. 12Z ETA PRODUCES BULLSEYE OF 1+ INCH PCPN IN 6HR PD OVER SRN WISC TNGT...AND 2+ INCHES OF PCPN OVR CWA DURING NEXT 36 HOURS. 12Z NGM SHIFTS FOCUS A BIT FURTHER NORTH. WILL NEED TO EVALUATE AVN/UWNMS MODELS AS WELL AS WATCH PROGRESS OF CURRNT PCPN... LOOK AT NEW FLASH FLOOD GUIDANCE AND OTHER FEATURES TO DETERMINE WHETHER A FLASH FLOOD/FLOOD WATCH WILL BE NECESSARY IN AFTN PACKAGE. .MKX...NONE. ZAJDEL
In the hours before
Special weather statement, May 17, 11:44 AM CDT, 2 hours 59 minutes before
WIZ046-047-051-052-056>060-062>072-180343- SPECIAL WEATHER STATEMENT/HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1144 AM CDT WED MAY 17 2000 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. DISCUSSION... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAINLY ACROSS SOUTH CENTRAL WISCONSIN. THE ATMOSPHERE IS MORE STABLE OVER SOUTHEAST WISCONSIN AND THE THREAT OF SEVERE WEATHER REMAINS MINIMAL. STRONG THUNDERSTORMS CURRENTLY OVER MINNESOTA AND IOWA MAY REACH SOUTH CENTRAL WISCONSIN THIS AFTERNOON AND COULD BECOME SEVERE. SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT.
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 12:45 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 60 min |
| May 17, 1:55 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 65 min |
| May 17, 6:24 PM CDT | Flash Flood Warning | MKX | Sauk | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.